Behavioral portfolio selection with loss control

Author: 

Zhang, S
Jin, H
Zhou, X

Publication Date: 

1 February 2011

Journal: 

Acta Mathematica Sinica, English Series

Last Updated: 

2021-03-16T03:58:17.813+00:00

Issue: 

2

Volume: 

27

DOI: 

10.1007/s10114-011-0380-5

page: 

255-274

abstract: 

In this paper we formulate a continuous-time behavioral (à la cumulative prospect theory) portfolio selection model where the losses are constrained by a pre-specified upper bound. Economically the model is motivated by the previously proved fact that the losses occurring in a bad state of the world can be catastrophic for an unconstrained model. Mathematically solving the model boils down to solving a concave Choquet minimization problem with an additional upper bound. We derive the optimal solution explicitly for such a loss control model. The optimal terminal wealth profile is in general characterized by three pieces: the agent has gains in the good states of the world, gets a moderate, endogenously constant loss in the intermediate states, and suffers the maximal loss (which is the given bound for losses) in the bad states. Examples are given to illustrate the general results. © 2011 Institute of Mathematics, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Chinese Mathematical Society and Springer-Verlag Berlin Heidelberg.

Symplectic id: 

149600

Submitted to ORA: 

Not Submitted

Publication Type: 

Journal Article